Childhood Diseases

Question
Posted by: Mini Mouse | 2009-09-14

Q.

Rocephin

Afternoon doctor

My son was in hospital for 8 days with tonsilitis, ear infection and in this time also got baby measels. His paed gave him Rocephin antibiotics for the infections. Some of the other meds was Tamiflu, Deselex, Culterelle, Nurofen and Empaped for his very high fever (39.5). The last dose of antibiotics was Saturday morning and he was discharged yesterday. His paed did check - the infections have cleared up and all the dots have dissappeared.

I want to know: for how long will he be nauseous and when will his tummy be solid again? Do you have any advice on what food I can maybe give him that will not make him naar, as he doesn' t have much of an appetite right now. He only drinks a little milk, but quite a lot of his ice tea.

Thank you once again doctor. Your help is always appreciated.

Expert's Reply

A.

Paediatrician

Your son only had Roseola [baby measles], none of the other illnesses.He certainly did not need an antibiotic.His high fever was just the preliminary stage of the illness and it is always the case that the fever is very high and goes down when the rash appears.Now he has the side effects of antibiotic treatment and the Tamiflu as well. Stop all of the medicines he is getting, he does not need any of them. Only give him a probiotic such as Probiflora for 10 days. He will start eating soon when he feels better.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.